MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM CVD PROX HUM PL 12H R 180MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM CVD PROX HUM PL 12H R 180MM; PLATE, FIXATION, BONE
Model Number 72467212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery (unknown date), on (b)(6) 2021 it was noticed on an x-ray, that the evos 3.5mm curved proximal humerus plate 12 hole right 180mm broke.A revision surgery was performed to extract the device (date unknown).The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The manufacturing process of the device did not contribute to the reported event.A visual inspection of the returned device confirmed the stated failure mode.The device was fractured into multiple pieces.The fractured component was not returned.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that a single x-ray photo dated 9-27-2021, was provided that revealed the evos 3.5mm curved proximal humerus plate 12 hole right 180mm was broken post-operatively, however, the implantation date is unknown.Subsequently, smith and nephew has not received adequate clinical documentation to fully evaluate the complaint.Therefore, the root cause and/or patient outcome beyond that which was documented in the case could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should any additional relevant clinical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
EVOS 3.5MM CVD PROX HUM PL 12H R 180MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12836542
Report Number1020279-2021-08251
Device Sequence Number20028726
Product Code HRS
UDI-Device Identifier00885556665480
UDI-Public00885556665480
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72467212
Device Catalogue Number72467212
Device Lot Number19MM14295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown